| Catalog Number |
816022100 |
| Medical Device Problem Codes |
False Positive Result (1227); Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/14/2024
Type of Reportable Event
Malfunction
Event or Problem Description
The customer reported inconsistent, respectively discrepant screening results using biotestcell-i11 plus (this report), biotestcell 1,2 (report 9610824-2024-00037), and biotestcell-i 11 (report 9610824-2024-00038) on their tango infinity instrument.Previously tested patient samples that returned positive reactions were re-drawn and the second samples showed negative results, so the customer suspected false positive results.The customer was not able to provide a date of event.At first, our quality control laboratory tested their retention sample biotestcell-i11 plus with 4 known antibodies (anti-c, anti-fya, anti-k (determined in double), and solidscreen ii control).Also tested were three donor samples supposed to be antibody free.Solidscreen ii negative control was also used in this testing.All test results were within expectations.The tests carried out in double determination achieved the same test results (+/- 1 reaction strength) when testing the positive antibodies.The donor samples as well as the solidscreen ii negative control reacted negatively.The positive control solidscreen ii control (anti-d) reacted clearly positive.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.- the customer provided a product sample of biotestcell-i11 plus for investigational testing, a product sample of biotestcell-i11 and also two patient samples, no.(b)(6) and no.(b)(6).The reagent red blood cells provided by the customer were tested with 3 known antibodies in double determination.In addition, a positive control (solidscreen ii control), a negative control (solidscreen ii negative control) and 3 donor samples were used.We received the following results: no discrepant or inconsistent results occurred using biotestcell- i 11 plus (this report) and biotestcell-i 11, lot 9428011-00 (report 9610824-2024-00038).All results were within expectations.The tests carried out in double determination yielded the same consistent test results (+/- 1 reaction strength) when testing the positive antibodies.Both patient samples provided by the customer reacted negatively on the tango infinity.No antibody could be found.As a positive control, soldiscreen ii control (anti-d) reacted clearly positive.Since there was not enough material available from the samples (b)(6) and (b)(6) for further tango testing, the samples were tested with two antigen-d positive (homozygous) reagent red blood cells each (ih-panel 11 and ih-panel 11 p) with the ih-card ahg anti-igg.This test confirmed the results from the tango testing, no antibodies were detectable in the provided patient samples no.(b)(6) and no.(b)(6).The data analysis of the affected tango infinity instrument data is still ongoing.
Additional Manufacturer Narrative
This is our iniital report on this incident.
Event or Problem Description
The customer reported inconsistent, respectively discrepant screening results using biotestcell-i11 plus (this report), biotestcell 1,2 (report 9610824-2024-00037), and biotestcell-i 11 (report 9610824-2024-00038) on their tango infinity instrument.Previously tested patient samples that returned positive reactions were re-drawn and the second samples showed negative results, so the customer suspected false positive results.At first, our quality control laboratory tested their retention sample biotestcell-i11 plus with 4 known antibodies (anti-c, anti-fya, anti-k (determined in double), and solid screen ii control).Also tested were three donor samples supposed to be antibody free.Solidscreen ii negative control was also used in this testing.All test results were within expectations.The tests carried out in double determination achieved the same test results (+/- 1 reaction strength) when testing the positive antibodies.The donor samples as well as the solidscreen ii negative control reacted negatively.The positive control solidscreen ii control (anti-d) reacted clearly positive.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.- the customer provided a product sample of biotestcell-i11 plus for investigational testing, a product sample of biotestcell-i11 and also two patient samples, no.(b)(6) and no.(b)(6).The reagent red blood cells provided by the customer were tested with 3 known antibodies in double determination.In addition, a positive control (solidscreen ii control), a negative control (solidscreen ii negative control) and 3 donor samples were used.We received the following results: no discrepant or inconsistent results occurred using biotestcell- i 11 plus (this report) and biotestcell-i 11, lot 9428011-00 (report 9610824-2024-00038).All results were within expectations.The tests carried out in double determination yielded the same consistent test results (+/- 1 reaction strength) when testing the positive antibodies.Both patient samples provided by the customer reacted negatively on the tango infinity.No antibody could be found.As a positive control, soldiscreen ii control (anti-d) reacted clearly positive.Since there was not enough material available from the samples (b)(6) for further tango testing, the samples were tested with two antigen-d positive (homozygous) reagent red blood cells each (ih-panel 11 and ih-panel 11 p) with the ih-card ahg anti-igg.This test confirmed the results from the tango testing, no antibodies were detectable in the provided patient samples no.(b)(6).Data of the affected tango infinity instrument were analyzed.The analyzed instrument data do not show an instrument error which could have lead to the false positive abscreening.Based on the investigation the complaint was classified as confirmed - upp (unexpected product performance): the retention sample of the complained product biotestcell-i11 plus was tested within its shelf-life and reacted specific as expected.The complained sample of the product biotestcell-i 11 plus returned by the customer was also tested within shelf-life.All results were as expected.The patient samples provided by the customer were tested and no antibodies could be detected.The analysed instrument data do not show an instrument error which could have lead to the false positive abscreening.In both cases just before the false positive tests a strong abs positive sample was processed (in the same run).This may led to the false positive abs results.We highly suspect a contamination from a strong anti-rhd sample, pipetted before the false positive result.We submitted an initial report for this complaint to meet the reporting deadline of 30 days although at the time of our initial report it was not clear if this complaint would meet the reporting criteria.Our investigation showed that a false positive reaction in antibody screening occurred and this would not require a medical device report.The complaint was re-classified to: non-reportable.
Additional Manufacturer Narrative
This is our final report on this incident.